MAUDE Adverse Event Report: BIOMERIEUX, INC VITEK® 2 ANC ID TEST KIT

BIOMERIEUX, INC VITEK® 2 ANC ID TEST KIT
Catalog Number 21347
Medical Device Problem Code Incorrect, Inadequate or Imprecise Result or Readings (1535)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); No Patient Involvement (2645)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device not returned to manufacturer.
 
Event or Problem Description
A customer in the united states contacted biomérieux to report a misidentification of cap survey strain clostridium septicum as clostridium clostridiforme in association with the vitek® 2 anaerobic and corynebacteria (anc) identification (id) test kit.Upon the advice of biomérieux support personnel, the customer repeated testing using a second swab; the expected cap id of clostridium septicum was obtained.There is no indication or report from the laboratory that the discrepant result led to any adverse event related to any patient's state of health.There was no patient directly associated with the cap survey strain.Biomérieux investigation will be conducted.
 
Additional Manufacturer Narrative
A customer from the united states reported to biomérieux a misidentification of a clostridium septicum cap survey sample as clostridium clostridioforme in association with the vitek® 2 anc test kit.An investigation was performed.The biomérieux internal lyophilized cap sample d-04 was reconstituted and subbed onto anaerobic cdc agar, which was incubated under anaerobic conditions for 24 hours, and tested on three different vitek® 2 anc lots.Vitek® ms testing was also performed.All three card lots tested obtained an excellent id (99%) of c.Septicum.The vitek® ms also identified the organism as c.Septicum, with a 99.9% confidence value.When customer lab reports with the incorrect ids of c.Clostridioforme were examined, it was noted that a "gram negative" result was entered for offline testing instead of "gram positive".This resulted in c.Clostridioforme being identified instead of c.Septicum.In some of these cases, there was also one atypical negative result (bdfuc) when compared to expected reaction results for c.Septicum.In conclusion the vitek® 2 anc test kit.Performed as expected and no further action is necessary.

Brand Name
VITEK® 2 ANC ID TEST KIT
Common Device Name
VITEK® 2 ANC ID TEST KIT
Manufacturer (Section D)
BIOMERIEUX, INC
595 anglum road
st. louis MO 63042
MDR Report Key6605333
Report Number1950204-2017-00175
Device Sequence Number16416261
Product Code JSP
UDI-Device Identifier03573026144364
UDI-Public03573026144364
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K910666
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup
Report Date (Section B) 07/11/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/16/2018
Device Catalogue Number21347
Device Lot Number2440082403
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 05/05/2017
Supplement Date Received by Manufacturer06/13/2017
Initial Report FDA Received Date06/01/2017
Supplement Report FDA Received Date07/11/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1